Couldn't find what you looking for?

TRY OUR SEARCH!

First cortisone shot in my wrist today at 3 pm. I was not warned by the doctor nor did I hear anything about sleep loss. After being wise awake, and very alert, I started googling and found this forum. No doubt in my mind.
Reply

Loading...

May 26, 2016 I also had my first cortisone shot in my knee. No pain, no head ache, but I do have flushing and NO SLEEP. I'm still not tired which is surprising because I generally get 8-9 hours of sleep a night. I called my Dr office & asked if this is a side effect of the shot. They told me it was the first they heard of it. Realay?
Reply

Loading...

I had cortisone shots in both knees days ago and I cannot sleep, I wake 4 AM and that's it.
Reply

Loading...

Good morning , I have read most of the replys and yes I have had cortisone shots in my hands before about 5 of them in over a year. In each hand. Never a problem except now had a shot in each hand yesterday went to bed about 10:30 pm usually out in5-10 mins .... Didn't feel tired at all. Got up at 12:30 had warm milk, went back to bed just rested no sleep. Got up at 3 am thought maybe I was hungry had some life cereal and milk it's 3:45 am and I will need to be up at 5:50 am for work. I pray I'm not tired for the rest of my day will be getting some coffee today for sure. I pray this is only for one night .
Reply

Loading...

I had first cortisone short in my knee yesterday afternoon a headache, and halfway I'll. It's now 440 am dull headache and can't sleep. Hopefully it doesn't last much longer.
Reply

Loading...

Hi,
I'm so glad to see I'm not alone....or crazy! I had a cortisone shot around noon today to clear up an allergic reaction. I usually get to sleep soon after getting in bed when I'm tired, but it is 4 AM and I am wide awake. I thought my lack of sleep was due to missing my husband who is out of town, or my Benadryl induced nap at 10 AM. I don't sleep well when he's gone anyway but this is ridiculous.

Thanks,
Temporary Insomniac in Kentucky
Reply

Loading...

I'm a great sleeper and I'm still awake researching cortisone on the web.
I hope I go to sleep soon!!!!
I'm not used to staying awake after midnight!!!!!
Reply

Loading...

Cortisone shot at 3pm, dull headache and some nausea, and no sleep. Finally went to bed at 2am, could not sleep, read until 3:45am, dozed until 4:40am and up. Hope this really does not happen again tonight! How many people have to have this reaction for the Docs to add it to their list of side effects, even if temporary.
Reply

Loading...

So glad to find in not alone here, sorry you all experienced this too. Had my shot two days ago. Normally I go to bed around 11 and sleep til 6:30. The first night I fell asleep around 11:30 but was up by 12:30. I know I saw 3:30 before I fell back to sleep and then called in sick to work and slept until almost 10 a.m. The second night I took Tylenol PM for the dull headache others mentioned. I slept like a baby for 9 and 1/2 hours. Now on night number 3 it's almost 2 a.m. And I drifted off for 10-15 minutes around midnight but wide awake now. Have to be up early tomorrow so no Tylenol pm tonight...ahhhhh!!!

My doctor did warn me that there was a pill form of this steroid and if I took that instead of the injection he could at least tell me to stop taking it if it was causing me not to sleep. But he said the shot was more effective. I used to need these shots over 10 years ago and I would get them annually for bad allergy season. I don't remember anything like this. It's awful. My kids don't care that I've been up all night when they wake up either. My poor wife will be on her own a lot tomorrow. Pray for her and me!!!

Reply

Loading...

I'm in the same boat. Started googling about steroid shot side effects. By 10:00 pm I am usually out like a light. It is now 1:30 am, and I can't sleep. I read it takes approximately 48 hrs. before the insomnia subsides.
Reply

Loading...

So glad to find this thread! I was going to post concerned questions about my reactions to a recent corticosteroid shot, but I see most of my answers are already here.

I thought I'd add some of my circumstances and reactions as support for others who might experience the same - especially those who take hypertension or anxiety meds. Yesterday morning, the doctor gave me an 80 mg Depo-Medrol (methylprednisolone) injection for serious outdoor mold allergy (mold is super bad this year) - burning, weeping eyes and sinuses, swollen inner ears causing scary spaciness/dizziness, tingling extremities, sensation of hot skin with no fever. I was maxed out on loratadine, benadryl, gallons of water and still suffering.

Shortly after the injection I felt famished and ate a huge lunch, and then passed out into a short and very awful nap - woke up in an hour feeling like I'd been run over by a couple of trucks. Then I couldn't sleep all night although I felt exhausted and generally ill. The injection site on my hip was quite sore, too.

I was also feeling more and more raw anxiety and could feel my heart pounding. Got out my BP monitor and my blood pressure had SKYROCKETED and my heart rate was 20 beats faster than normal! I was flipping out! I went to a drug interactions web page, and typing in "methylprednisolone" with "benazepril" (my blood pressure med) and "alprazolam" (which helps my GAD/PTSD, sleeping problems, and as further hypertension med) - I found out that steroids have been found to cancel out the effects of BOTH!!! I was apparently being rapidly withdrawn from both my regular meds by this steroid!!!

Since I had already been taking less of my meds than prescribed, the doctor told me to double what I'd been taking for a day or two, and my blood pressure, heart rate, and anxiety dropped, and I fell into what another here called "twilight sleep" - half-asleep most of the day today.

Amazingly, my allergy symptoms have vanished, but I feel exhausted and kinda "toxic" - could be the mycotoxins of the mold still in my system or just more after-shock of the steroid injection, I don't know. Just drinking lots of water now. Cancelled all planned activities for the next few days as I feel like an exhausted zombie at present.

At this point, I almost feel like I just exchanged one very unpleasant condition for another one, but I've been assured that my body will adjust to the steroid and I'll bounce back fine and much less allergic. Trouble is I can't get that guarantee in writing! ;-)

[65 yo male, in otherwise good health]

Reply

Loading...

I had a cortisone injection in my knee yesterday was in the am, by Evening I was talking about anything and everything. Went to bed slept 3 hours, woke up 3am. Up all night and I have been cleaning and moving since! oh my!
Reply

Loading...

I had my cortisone injection at 10.30 Monday morning and its now 1am Tuesday morning and I'm wide awake. Usually I'm in bed at 9pm. Is this unusual to have this side effect
Reply

Loading...

Yes I think your right about the one that gives you the injection too and can pinpoint the spot. When I had it in my bulging disc in my tail bone it did nothing only make me limp for a while'
Yesterday I had one in my neck for shoulder pain. It seems to be working but I have been awake all night and the shocking headache to go with it. I never get headaches so it has felt pretty bad. I am really happy to of read all these reports and to know it sounds normal. I cannot find the contact number of the place I went too! So reading all the reports puts my mind at ease Cheers Sandra.
Reply

Loading...

This is a side effect that I too experience!!! I had a shot a 2:00 p.m. and it is now 12:30 a.m. and I am still wide awake. I remember this happening with my last shot! I guess some people are overly sensitive. I will take this over the pain any day though!!! After a couple of days the pain goes away and the sleep comes back so it's a win win!!
Reply

Loading...